EconPapers    
Economics at your fingertips  
 

On the existence of monotone pure-strategy perfect Bayesian equilibrium in games with complementarities

Jeffrey Mensch

Journal of Economic Theory, 2020, vol. 187, issue C

Abstract: Many important economic situations, such as auctions and signaling games, can be modeled as dynamic games of incomplete information with strategic complementarities of actions and types. In this paper, we extend the results of Athey (2001) and Reny (2011) from static Bayesian games to dynamic environments with observable actions, providing conditions that guarantee the existence of monotone equilibria in types in such games. A feature that distinguishes this environment from those of previous results is the endogeneity of beliefs, which can complicate continuity of payoffs, needed to find a fixed point. To address this, we perturb the strategies of the game, which pins down beliefs while preserving continuity of payoffs. We then provide conditions which guarantee that there will exist monotone best-replies to monotone strategies of one's opponents in a dynamic environment, enabling verification of existence by merely looking at the primitives of the model.

Keywords: Games of incomplete information; Dynamic Bayesian games; Pure strategy equilibrium; Equilibrium existence; Supermodular games; Single crossing property (search for similar items in EconPapers)
JEL-codes: C72 D44 D82 (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022053120300314
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:187:y:2020:i:c:s0022053120300314

DOI: 10.1016/j.jet.2020.105026

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Haili He ().

 
Page updated 2020-06-13
Handle: RePEc:eee:jetheo:v:187:y:2020:i:c:s0022053120300314